Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had missed taking contraceptive pill and haven't had period. Pregnancy test negative. Can new pack be started?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
I missed the last 3days of my contraceptive pill and haven't had a period. I have had a 7 day break should I restart now. I have taken a pregnancy test that was negative but need the toilet more frequently and have a funny taste in my mouth and a fluttery stomach. Could I be pregnant?
Posted Tue, 8 Oct 2013 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer:

Detailed Answer:
Thanks for writing to us with your health concern.
The symptoms you mention are not necessarily indicative of a pregnancy.
They could indicate pre menstrual symptoms also.
Hence, commenting on a pregnancy based on these symptoms would not be wise.
As the home pregnancy test is negative, do not worry, as it is 97 % sensitive in detecting a pregnancy.
If you have irregular cycles, it is better to rely on a blood pregnancy test or an ultrasound scan to diagnose a pregnancy.
If your cycles are regular, then the HPT is enough.
You can restart the new pill pack as pregnancy has already been ruled out.
Make sure you do not miss any pills in the new pack.
All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor